CVCC Clinical Post Conference

Online Clinical Post Conference


You are not connected. Please login or register

Interventions, medications and rapport.

View previous topic View next topic Go down  Message [Page 1 of 1]

1 Interventions, medications and rapport. on Sun Nov 27, 2011 10:52 pm

Guest


Guest
I would deliver bad news to my patients in a caring and understanding way. After reading the book you get a better idea of what the other side or the patient’s side is like. I would try to address each family member individually and keep in mind, how would I like the bad news to be addressed to my family. I think often times the workload dictates how we perform our jobs. But there are certain times that require us to slow down and take a cognitive approach to the situation. Several techniques can be employed to establish rapport with the patient and there family. By offering yourself by presencing or by simply listening and maybe crying with the patient or family, we can promote a healthy exchange.

Interventions for the diabetic patient.
1. Educate the patient regarding the disease process and ways to manage diabetes successfully.
Rationale: By teaching the patient what exactly is going on with their condition, we can facilitate a healthier and more positive outcome to management of the disease.
2. Teach the patient how to successfully administer insulin by subcutaneous route.
Patients need to successfully administer insulin subcutaneously in order to prevent hyperglycemia and progression to diabetic ketoacidosis which is life threatening.
3. Teach patient what types of foods to stay away from and what choices may be correct for their condition.
By managing the diet in a patient with either type 1 or type 2 diabetes, the effects of the disease process can be modified to foster positive outcomes and improve circulation.
4. Teach the patient the importance of foot care.
The disease process of diabetes hinders the perfusion of the extremities especially the lower half. By teaching the patient to prevent skin breakdown the nurse can prevent infection which is a common co morbidity of diabetes.
5. Teach the patient about the warning signs of infection.
The common person may not know the common signs and symptoms of infection. These include redness, swelling, ecchymosis, heat and fever. By understanding what to look for the patient will know when to seek care from a primary care professional.
6. Teach the patient the signs and symptoms of hypoglycemia.
The effects of hypoglycemia can be fatal if not addressed. The brain requires glucose to function and if that is not available the brain may suffer irreversible damage. Signs can be subtle such as tremors, shakiness or confusion. More severe symptoms can lead to coma or death.
7. Teach the patient the importance of periodic A1c lab tests.
The A1c test shows how the body is utilizing glucose. An A1c of 7 or below shows good control. An A1c of above 7 shows less control over diet and insulin administration and something should be adjusted (diet or insulin regimen).

Three medications that cause hyperglycemia.
1. Depakote (anticonvulsant)
2. Carvedilol (antihypertensive)
3. Betamethasone (antiasthmatic)

2 Re: Interventions, medications and rapport. on Tue Nov 29, 2011 5:59 pm

Guest


Guest
I differently feel like its ok to cry in front of your patient under most circumstances. If it is hard and bad news you are only human and sometimes these patients needs to see that we really do care that much

3 Re: Interventions, medications and rapport. on Tue Nov 29, 2011 8:43 pm

Guest


Guest
Thanks Keith.

P.S. I hope that I am just replying to you!

Sponsored content


View previous topic View next topic Back to top  Message [Page 1 of 1]

Permissions in this forum:
You cannot reply to topics in this forum